MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date of event is unknown, best estimate is between (b)(6) 2019.Explant date: if explanted; give date: not applicable as the iol remains implanted in the patient's left eye.Device evaluation: product testing could not be performed because the product was not returned as it remains implanted in the patient¿s left eye.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
On (b)(6) 2020, a letter was received from a female patient who underwent bilateral zxr00 intraocular lens implants.Per the patient¿s letter, cataract surgery was performed on the ocular sinister (left eye) on (b)(6) 2019, followed by cataract surgery on (b)(6) 2019, on the ocular dexter (right eye), (however per patient implant cards, left eye was implanted on (b)(6) 2019 and the right eye on (b)(6) 2019).The patient noted her understanding was that post procedure she would not need glasses and her vision would be greatly enhanced.She stated she never had a distance vision problem.Her ophthalmologist advised her there is a calming period, however, after six months the implants have not improved her vision at all, and she had to purchase more reading glasses.She cannot drive at night because of halos and spider web effects around car lights, street and highway lighting.When she attended baseball games, sight and sound performances, she would have to relocate due to bright lighting.The patient was examined by an optometrist (od) who prescribed glasses and advised her it would not be a good idea to have the lenses removed.She did not fill the prescription for glasses.The patient went back to her ophthalmologist who performed a yttrium-aluminum garnet (yag) procedure on the left eye on (b)(6) 2019 and then on the right eye (b)(6) 2019.The procedure did remove a film that was on the left eye.In a follow-up appointment on (b)(6) 2019, the patient explained to the implanting ophthalmologist there was no improvement with night vision, halos and lighting were awful.The implanting surgeon stated the lens placement was fine, and that he would remove one lens and replace it with a regular cataract surgery lens, then replace the other lens.However, a second physician advised her to not have the lens removed, but also said the lens looked in place.The patient further reported she experiences vertigo from time to time, and this vision issue has aggravated the problem, requiring her to take meclizine more frequently.She reports her life has been greatly interrupted and has caused anguish and unnecessary worry.This report captures the event for the left eye.A separate report is being submitted for the right eye (od).No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9649772
Report Number2648035-2020-00098
Device Sequence Number13541524
Product Code POE
UDI-Device Identifier05050474579088
UDI-Public(01)05050474579088(17)231207
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005